I recently started taking fluoxetine 20mg after having a break from it & trying several different Ads, it seems to be making me feel worse at the moment very anxious & unable to sleep without my mind switching off! Been on them 10 days. Feel really worried.
Report any new or worsening symptoms to your doctor, such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself.
These are very common side effects... new/increased anxiety and insomnia... and they usually resolve very quickly:
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
You should be feeling much better soon. Watch for the signs of improvement... better sleep, appetite, energy... you'll be seeing them soon as the side effects start subsiding but be aware that it can take up to 6-8 weeks to feel the full benefits of this medication.
If the side effects do persist be sure to let your doctor know. Sometimes a temporary reduction in dosage is in order or if they feel severe to you she/he may prescribe a mild sedative to help you sleep.
- Fluoxetine Information for Consumers
- Fluoxetine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Fluoxetine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.